MAUDE Adverse Event Report: HERAEUS MEDICAL COMPONENTS, LLC COOK MOTION HYBRID WIRE GUIDE; STYLET FOR CATHETER, GASTRO-UROLOGY

HERAEUS MEDICAL COMPONENTS, LLC COOK MOTION HYBRID WIRE GUIDE; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number MHW-035150
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing and inspection records did not identify any contributing factors to the failure reported.All inspection results were recorded within the specification limits.The device was received for evaluation.Based on the evidence demonstrating conformance of the manufacturing process to all applicable specifications, coupled with the significant damage to the guidewire from the clinical procedure, this complaint appears to be the result of substantial use conditions rather than a design or processing issue at heraeus.Review of the device history record showed all production and sterilization processes met specification.It appears the tip of the guidewire became entrapped in some manner and as it was retracted, it was damaged to a point at which the tip was sheared off and the coil was stretched.If additional information is received, a supplemental report will be filed.
 
Event or Problem Description
On (b)(6) 2019, (b)(6) community hospital informed (b)(4) (distributor of device) of an event involving a motion hybrid wire guide of unknown lot number.During a cystoscopy and stent placement procedure, "wire went past the impacted stone but the tip of the wire sheared off.The tip is inside patient; the tip of the wire will be removed in a week at the same time the stent is removed." a cystoscopy with stent removal was later performed to remove the separated tip.

Brand Name
COOK MOTION HYBRID WIRE GUIDE
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
HERAEUS MEDICAL COMPONENTS, LLC
2605 fernbrook lane north
suite j
plymouth MN 55447
MDR Report Key8813380
Report Number2315342-2019-00003
Device Sequence Number2470851
Product Code EZB
UDI-Device Identifier00827002448469
UDI-Public(01)00827002448469(17)220210(10)PL06139
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/10/2022
Device Model NumberMHW-035150
Device Lot NumberPL06139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2019
Initial Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;